Alert archive / California / Wind Advisories in 2008
Wind Advisory 80, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Oct 21, 2008, 9:07 PM PDT for 4 counties in California. It took effect at Oct 22, 2008, 2:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2008, 9:07 PM PDT (04:07 UTC)
- In effect from
- Oct 22, 2008, 2:00 AM PDT
- Expired
- Oct 22, 2008, 5:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3237 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 220408 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 907 PM PDT TUE OCT 21 2008 ...WIND ADVISORY FOR THE INLAND EMPIRE AND SANTA ANA MOUNTAINS... .STRONG HIGH PRESSURE OVER THE INTERIOR WEST WILL PRODUCE OFFSHORE FLOW ACROSS SOUTHERN CALIFORNIA. WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. CAZ048-057-220930- /O.NEW.KSGX.WI.Y.0080.081022T0900Z-081023T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 907 PM PDT TUE OCT 21 2008 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM PDT WEDNESDAY. NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH MAINLY BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MM
3 follow-up statements
000 WWUS76 KSGX 220627 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1127 PM PDT TUE OCT 21 2008 CAZ042-043-050-221600- /O.NEW.KSGX.FG.Y.0014.081022T0627Z-081022T1600Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS- 1127 PM PDT TUE OCT 21 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT WEDNESDAY. WIDESPREAD DENSE FOG IS EXPECTED TO PERSIST THROUGH SUNRISE. VISIBILITIES ARE EXPECTED TO BEGIN IMPROVING AFTER 8 AM AS THE FOG BURNS OFF AND CLEARS TOWARD THE COAST. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$ CAZ048-057-221600- /O.CON.KSGX.WI.Y.0080.081022T0900Z-081023T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 1127 PM PDT TUE OCT 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH MAINLY BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MACKECHNIE
000 WWUS76 KSGX 221558 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 858 AM PDT WED OCT 22 2008 CAZ042-043-050-221700- /O.EXP.KSGX.FG.Y.0014.000000T0000Z-081022T1600Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS- 858 AM PDT WED OCT 22 2008 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM PDT THIS MORNING. THE FOG IS LIFTING AND VISIBILITIES WILL NO LONGER BE RESTRICTED. $$ CAZ048-057-230000- /O.CON.KSGX.WI.Y.0080.000000T0000Z-081023T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 858 AM PDT WED OCT 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. WINDS WILL BE MOSTLY NORTHEAST 20 TO 25 MPH WITH GUSTS TO 35 MPH...MAINLY BELOW PASSES AND CANYONS. THE MORE WIND PRONE AREAS OF THE SANTA ANA MOUNTAINS AND BELOW THE CAJON PASS COULD SEE WINDS OF 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PG
000 WWUS76 KSGX 222349 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 449 PM PDT WED OCT 22 2008 CAZ048-057-230100- /O.EXP.KSGX.WI.Y.0080.000000T0000Z-081023T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 449 PM PDT WED OCT 22 2008 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. $$ ATKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 21, 9:00 PM PDT, 7 minutes earlier.
Area forecast discussion, Oct 21, 9:00 PM PDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 PM PDT TUE OCT 21 2008 .SYNOPSIS... HIGH PRESSURE AND OFFSHORE FLOW WILL STRENGTHEN TONIGHT INTO WEDNESDAY...BRINGING A WARMING AND DRYING TREND. OFFSHORE WINDS WILL INCREASE WEDNESDAY MORNING...ESPECIALLY IN AND BELOW CANYONS AND PASSES. IT WILL REMAIN WARM AND DRY...EVEN AFTER THE WINDS DECREASE...THROUGH THE WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE FOG CONTINUES TO STICK TO THE SAN DIEGO COUNTY COAST...BUT THIS IS NOT EXPECTED TO LAST ALL NIGHT. THE OFFSHORE FLOW WILL CRANK UP OVERNIGHT AND THIS WILL BRING NORTHEAST WINDS TO THE FAVORED PASSES AND CANYON AREAS LIKE RIALTO AND FREMONT CANYON. THIS WILL NOT BE A WIDESPREAD EVENT...BUT WINDS 20 TO 30 MPH WITH GUSTS TOPPING 50 MPH ARE EXPECTED IN THOSE FAVORABLE AREAS. THE OFFSHORE GRADIENT CAUSED BY COLD AIR OVER IDAHO WILL BE THE ONLY FORCING MECHANISM TO DRIVE THESE WINDS. WINDS THROUGH AND BELOW THE PENINSULAR RANGE (THINK BEAUMONT AND CAMPO) WILL BE A LITTLE DELAYED AND NOT AS STRONG. THE OFFSHORE GRADIENT WEAKENS A LITTLE WEDNESDAY AFTERNOON...BUT CONTINUES DECENTLY TIGHT THURSDAY MORNING. THE WINDS WILL FOLLOW SUIT...DECREASING LATE WEDNESDAY...BUT CONTINUING THURSDAY MORNING. BY NOON THURSDAY ALL THE WINDS END PRETTY MUCH. TEMPERATURES WILL BE IN THE 90S FOR ALL AREAS EXCEPT THE IMMEDIATE COAST AND HIGHER ELEVATIONS. THE UPPER HIGH BRINGING ALL THIS WARM DRY AIR WILL CONTINUE UNSEASONABLY STRONG AT LEAST THROUGH MONDAY. BUT WEAK LOW PRESSURE CENTERS IN OUR VICINITY WITHIN THE GIANT RIDGE COULD RESTRAIN THE TEMPERATURES JUST A LITTLE. WARM AND DRY IS THE MESSAGE WITH VERY LITTLE VARIATION THROUGH MONDAY. TOWARD THE MIDDLE OF NEXT WEEK THERE COULD BE A DIP IN THE JET STREAM WHICH WOULD PUT US IN A WEAK TROUGH PATTERN AND A COOLING TREND. && .AVIATION...220300Z MARINE LAYER DEPTH WAS 400 FEET DEEP THIS EVENING. AT 04Z CLOUDS AND HAZE LINGERED ALONG THE SAN DIEGO COUNTY COASTLINE FROM NFG TO NRS...WITH DENSE FOG AT NZY AND SAN. SANTA ANA EFFECTS WILL BE DELAYED AT THE COAST MEANING THE LOW CLOUDS AND DENSE FOG WILL LINGER THROUGH 09Z-12Z AT THE COAST. AFTER 12Z THE CLOUDS WILL DISSIPATE AS STRONGER OFFSHORE FLOW DEVELOPS AND SCOURS OUT THE CLOUDS AND DENSE FOG BETWEEN 12Z-15Z WED. DRY SANTA ANA CONDITIONS WILL PREVAIL THEREAFTER...WITH CLEAR SKIES AND UNRESTRICTED VIS THROUGH AT LEAST FRIDAY. INCREASING TURBULENCE AND LOW LEVEL WIND SHEAR TONIGHT THROUGH WEDNESDAY...WITH STRONGEST UP AND DOWN DRAFTS IN THE VCNTY OF KONT. && .FIRE WEATHER... STRENGTHENING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL TEAM UP WITH HIGH PRESSURE ALOFT TO BRING VERY WARM AND DRY OFFSHORE CONDITIONS WEDNESDAY. LOCALLY GUSTY OFFSHORE WINDS ARE EXPECTED TO DEVELOP OVERNIGHT THROUGH AND BELOW PASSES AND CANYONS OF THE SAN BERNARDINO AND SANTA ANA MOUNTAINS. THE STRONGEST WINDS SHOULD BE LOCALIZED IN THE WIND PRONE AREAS...WITH TOP GUSTS NEAR 55 MPH POSSIBLE. FARTHER SOUTH ON THE SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS WIND GUSTS MAY PEAK NEAR 40 MPH AT TIMES IN WIND FAVORED AREAS. THE STRONGEST WINDS WILL BE ON WEDNESDAY...BUT BREEZY CONDITIONS ARE LIKELY TO PERSIST THROUGH AND BELOW FAVORED CANYONS AND PASSES THURSDAY MORNING. RELATIVE HUMIDITY WILL DROP QUICKLY TONIGHT AND REMAIN LOW THROUGH AT LEAST FRIDAY AS DAYTIME TEMPERATURES CLIMB SHARPLY. A RED FLAG WARNING HAS BEEN ISSUED FOR WINDS AND LOW HUMIDITY FOR NORTHERN AREAS LATE TONIGHT AND WEDNESDAY MORNING...THEN MAINLY FOR EXTENDED PERIODS OF HUMIDITY LESS THAN TEN PERCENT FOR ALL MOUNTAINS AND VALLEYS BEGINNING LATE WEDNESDAY MORNING AND CONTINUING THROUGH FRIDAY EVENING. && .SGX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 2 AM WEDNESDAY TO 11 PM FRIDAY FOR THE VALLEYS AND MOUNTAINS. SEE LAXRFWSGX. WIND ADVISORY FROM 2 AM TO 5 PM WEDNESDAY FOR THE INLAND EMPIRE AND SANTA ANA MOUNTAINS. SEE LAXNPWSGX. && PUBLIC/FIRE WEATHER...MM AVIATION...MOEDE
Hazardous weather outlook, Oct 21, 9:00 PM PDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 900 PM PDT TUE OCT 21 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-221300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 900 PM PDT TUE OCT 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT FOR LATE TONIGHT...RED FLAG WARNING FOR DRY...LOCALLY BREEZY CONDITIONS...WHICH WILL ELEVATE WILDFIRE POTENTIAL IN THE SAN BERNARDINO MOUNTAINS...THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY THROUGH FRIDAY...RED FLAG WARNING FOR DRY...HOT...LOCALLY BREEZY CONDITIONS...WHICH WILL ELEVATE WILDFIRE POTENTIAL IN THE FOOTHILLS AND VALLEYS. FOR WEDNESDAY...WIND ADVISORY IN THE INLAND EMPIRE AND SANTA ANA MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PG/MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 11:27 PM PDT | Dense Fog Advisory | SGX | San Diego | 10 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.